It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-18-2012, 06:23 PM   #1
Newbie
(female)
 
Kittymitty's Avatar
 
Join Date: Dec 2012
Location: Queensland Australia
Posts: 1
Kittymitty HB User
Lightbulb Pill-free and happy

I've stopped taking the contraceptive pill and gained my life back. Do I sound melodramatic to you? Then I will tell you why.

My relationship with the Pill began in my teens. So did my first meeting with clinical depression. Depressive-type illnesses run in my family, yet in my naivety I didn't connect the dots to the pill. Social conditioning about sexual issues clouded the truth and my GPs never quite warned me enough.

I had some difficulty trying to conceive (with my first husband) when we wanted a second child. I endured two ectopic pregnancies and a miscarriage, resulting in the loss of one fallopian tube and scarring of the second. Eventually time took its toll and I was divorced. A few years later I met my current husband.

My husband and I discussed the issue of pregnancy and children. In order to conceive safely again, IVF would have to be a consideration. As we both had children from our previous marriages, we chose not to pursue IVF treatment.

At this time I was not taking any hormonal contraceptives, and I didn't conceive either. We enjoyed a joyful sex life and I had happy, stable moods in general. Then the pain began.

I sought advice from a gynaecologist. He told me I had a 'halo' of ova in my right ovary, and that this indicated PCOS. This was in spite of the fact that I was in a healthy weight catagory. He put me back on the Pill to prevent ovulation. He never gave me any warnings about potential side effects.

Gradually the symptoms appeared, although they seemed unrelated to the Pill.
Weight gain was first, although I knew that the Pill causes it. Then the headaches, small at first, then growing in intensity until they became debilitating migraines. Assorted aches and pains in different parts of the body, then constant lower back pain until it became impossible to sleep. I began a regimen of over-the-counter pain relievers to ease the pain.

The clinical depression set in. I knew the warning signs from previous bouts with the blues, so I sought early treatment from my GP. I had been attempting to self-medicate with alcohol, but realised that it was bad for my health and stopped drinking (along with smoking ten years earlier). I began a regimen of SSRI anti-depressants to combat the falling serotonin levels in my brain and body.

The vicious cycle was in full swing, yet I still didn't connect the dots to the Pill. Then I noticed changes in my digestive tract, namely bloating, pain, cramps and diahorrea. I am lactose-intolerant, so I know what those symptoms are like, yet I had no changes in my diet. My sensitive body was screaming at me to do something.

I was at my wits' end to manage the depression and the pain. I didn't like being dependent on medications as I prefer natural treatments. I looked back at my history of depression, and a pattern began to emerge. Every time I had been taking hormonal contraceptives, I had serious bouts with clinical depression. The first dot was connected.

I did online searches for side effects of the pill. I discovered that the pill lowers serotonin levels, and the vicious circle of serotonin deficiency and anti-depressants stood out like a sore spot. I connected the next dot. I took this information and discussed it with my doctor. I also stopped taking the Pill.

My doctor agreed, she confirmed what I had discovered. She is now helping me to lower my dosage of anti-depressants until I can stop them altogether. I have now halved my dose of SSRI's and my moods are great. I am sleeping properly, the pain has subsided and the pain killers are almost nil. My digestion is slowly returning to normal and the bloating and cramps are gone. My sex drive has returned in full swing, much to my husband's delight. Oh, and my weight has begun returning to normal.

What long-term effects of hormonal contraceptives do to the body, one can only speculate. Doctors cannot make the connections without empirical data. Yet the human body is a finely tuned instrument calibrated by the tiniest levels of hormones and chemicals. Will the end results of messing around with the intricate functioning of the Creator's design be worth a delay of pregnancy for some women? Only time will tell.

As for me, I rediscovered natural family planning and got my health and sanity back.
__________________

Talk to the paw!

 
Sponsors Lightbulb
   
Closed Thread

Tags
contraceptive pill, side effects



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (16), solofelix (15), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!